Alert archive / Wisconsin / Special Weather Statements in 2016
Special Weather Statement, NWS Milwaukee, WI
NWS Milwaukee, WI issued this special weather statement at Jul 20, 2016, 11:17 AM CDT for Iowa County, Wisconsin. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2016, 11:17 AM CDT (16:17 UTC)
- Expired
- Jul 20, 2016, 12:15 PM CDT
- In force
- 58 min
- Issued by
- NWS Milwaukee, WI
County Iowa County, WI
The radar
The La Crosse radar (KARX), 109 km from the middle of the area, began a volume at 16:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 4.3 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 143 J/kg
- Mixed-layer CIN
- -185 J/kg
- Mixed-layer LCL
- 948 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
050
WWUS83 KMKX 201617
SPSMKX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1117 AM CDT WED JUL 20 2016
WIZ056-062-063-067-068-201715-
SAUK-LAFAYETTE-IOWA-GREEN-DANE-
1117 AM CDT WED JUL 20 2016
...A STRONG THUNDERSTORM WILL AFFECT IOWA...SOUTHWESTERN SAUK AND
NORTHERN LAFAYETTE COUNTIES...
AT 1116 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES NORTHWEST
OF DODGEVILLE...MOVING EAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
DODGEVILLE...MINERAL POINT...SPRING GREEN...BELMONT...ARGYLE...
BLANCHARDVILLE...BARNEVELD...BLUE MOUNDS...HIGHLAND...ARENA...
RIDGEWAY...AVOCA...ORION...LINDEN...COBB...LAMONT...REWEY...
HOLLANDALE...EDMUND AND LONDON.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4320 9043 4320 9040 4321 9035 4321 9029
4319 9028 4319 9025 4317 9020 4317 9019
4326 9019 4323 8982 4268 8984 4273 9043
TIME...MOT...LOC 1616Z 266DEG 31KT 4305 9030
$$
SPMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this special weather statement went out at Jul 20, 4:22 AM CDT, 6 hours 55 minutes earlier.
Area forecast discussion, Jul 20, 4:22 AM CDT, 6 hours 55 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
422 AM CDT WED JUL 20 2016
.SHORT TERM...Forecast confidence is medium.
The low to middle level warm advection pattern will remain weak
today and tonight as the better focus is to the west and north. The
mesoscale models do produce a couple areas of convection this
morning. One along the MS river over sw WI and IL or IA, with
another over srn MN. The models tend to weaken the convection as it
moves ewd into south central WI. However MLCAPEs may rise to as high
as 2000 joules in the afternoon so isold to sct strong convection is
possible. The PoP forecast will range from 40-50 percent west of
Madison to slight chance east. The weak warm advection pattern will
continue to support 20-30 PoPs for tonight. Temps will continue to
be very warm with higher humidity for today. This boosts the heat
index values into the lower 90s away from Lake MI where a lake
breeze will be prevalent. Swly winds tnt will keep low temps in the
70s with muggy conditions.
.LONG TERM...
THURSDAY... Forecast confidence is medium.
The bubble of hot air over the Plains will expand into WI on
Thursday, ushered in by the low level jet. 925mb temps will be 28 to
29C over central WI by Thu afternoon which will yield max temps in
the lower to mid 90s, depending on if we mix all the way up to
925mb. There will be a strong enough pressure gradient and resultant
breezy southwest winds, so a lake breeze will not be a factor with
temperatures. Dewpoint temperatures should be in the lower to
possibly mid 70s Thu afternoon, so heat index values are expected in
the 100 to 110 degree range.
There is still some uncertainty with max temps and heat indices for
Thursday, so kept the watch going instead of issuing excessive heat
warnings or heat advisories for southern WI. The reason for the
uncertainty is the chance for storms. Right now it looks like the
area more favorable for storm development is eastern WI. This is due
to the potential for Thu morning convection to place an outflow
boundary near east central WI, and then ample instability and a weak
shortwave could allow for afternoon convection along the boundary
which would drift south-southeast through southeast WI. SPC included
this area in a slight risk for severe thunderstorms.
FRIDAY... Forecast confidence is low.
Outflow from any mesoscale convective system (MCS) Thu night could
limit temperatures and dewpoints across southern WI on Friday. If
this happens, we would not meet heat advisory or excessive heat
warning criteria. There is still quite a bit of uncertainty since
everything depends on the prior day's convection.
A surface trough will slide south across WI on Friday which will
help to lower dewpoints.
SATURDAY AND SUNDAY... Forecast confidence is medium.
A stronger shortwave trough tracking through the Northern Plains
will reach the Dakotas Saturday afternoon. Warm air advection, the
nose of a low level jet and weak shortwave activity out ahead of
this feature will bring a decent chance for showers and
thunderstorms to WI Saturday. The main shortwave will bring another
chance for thunderstorms Saturday night into Sunday morning.
MONDAY THROUGH WEDNESDAY... Forecast confidence is medium.
It looks like a cooler and quieter weather pattern is in store for
southern WI for the first half of next week.
&&
.AVIATION/12Z TAFS/...Patchy ground fog is expected through 13z over
far ern WI and will affect KENW. Otherwise sct-bkn040 cumulus
congestus will prevail today along with small chances of tstorms.
The higher chances for tstorms will be west of Madison. Slight
chances of tstorms will continue tonight while swly winds will make
for a warm night and little to no fog.
&&
.MARINE...Light winds and low wave heights today and tonight. Swly
winds will then prevail on Thursday and wind gusts may rise to 25
kts. Thus a small craft advisory may be needed for Thursday.
Otherwise there are small chances of fog developing due to a humid
airmass flowing over the relatively cool waters of Lake MI. This
seems most probable on Friday when winds are very light.
&&
.MKX Watches/Warnings/Advisories...
WI...EXCESSIVE HEAT WATCH from Thursday afternoon through Friday
evening for WIZ046-047-056>058-062>072.
LM...None.
&&
TODAY/TONIGHT AND AVIATION/MARINE...Gehring
Thursday THROUGH Tuesday...MRCHazardous weather outlook, Jul 20, 4:59 AM CDT, 6 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 459 AM CDT WED JUL 20 2016 WIZ046-047-051-052-056>060-062>072-211000- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 459 AM CDT WED JUL 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS...INCLUDING A MARGINAL RISK OF SEVERE THUNDERSTORMS. THE HIGHEST CHANCES FOR THUNDERSTORMS WILL BE WEST OF MADISON TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AN EXCESSIVE HEAT WATCH IS IN EFFECT FOR THURSDAY AND FRIDAY WITH FORECAST HEAT INDEX VALUES OF 95 TO 110 DEGREES. THERE WILL BE CHANCES OF THUNDERSTORMS ON THESE DAYS WITH A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER FAR EASTERN WISCONSIN FOR THURSDAY AND THURSDAY NIGHT. THERE ARE CHANCES OF THUNDERSTORMS THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND THURSDAY AFTERNOON OR NIGHT. LMZ643>646-211000- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 459 AM CDT WED JUL 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE ARE SMALL CHANCES OF THUNDERSTORMS. PATCHY FOG IS POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE ARE CHANCES OF THUNDERSTORMS FOR THE REMAINDER OF THE WEEK. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THURSDAY AND THURSDAY NIGHT. AREAS OF FOG WILL BE POSSIBLE ESPECIALLY ON FRIDAY. WWW.WEATHER.GOV/MKX
In the hours before
Special weather statement, Jul 20, 11:17 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1117 AM CDT WED JUL 20 2016
WIZ056-062-063-067-068-201715-
SAUK-LAFAYETTE-IOWA-GREEN-DANE-
1117 AM CDT WED JUL 20 2016
...A STRONG THUNDERSTORM WILL AFFECT IOWA...SOUTHWESTERN SAUK AND
NORTHERN LAFAYETTE COUNTIES...
AT 1116 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES NORTHWEST
OF DODGEVILLE...MOVING EAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
DODGEVILLE...MINERAL POINT...SPRING GREEN...BELMONT...ARGYLE...
BLANCHARDVILLE...BARNEVELD...BLUE MOUNDS...HIGHLAND...ARENA...
RIDGEWAY...AVOCA...ORION...LINDEN...COBB...LAMONT...REWEY...
HOLLANDALE...EDMUND AND LONDON.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4320 9043 4320 9040 4321 9035 4321 9029
4319 9028 4319 9025 4317 9020 4317 9019
4326 9019 4323 8982 4268 8984 4273 9043
TIME...MOT...LOC 1616Z 266DEG 31KT 4305 9030
SPMThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 11:32 AM CDT | Excessive Heat Warning | MKX | Columbia, Dane, Dodge, Green, Green Lake, Iowa and 10 more | 51 hr |
| Jul 20, 11:32 AM CDT | Heat Advisory | MKX | Fond du Lac, Ozaukee, Sheboygan, Washington | 16 hr |
| Jul 20, 12:20 PM CDT | Special Weather Statement | MKX | Lafayette | 40 min |
Nearby
Special Weather Statements in Wisconsin, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.